Missouri, 2006

Hail in Missouri, May 20, 2006

May 20, 2006 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 20, 1:49 PM CST, 6 hours 39 minutes earlier.

Area forecast discussion, May 20, 1:49 PM CST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT SAT MAY 20 2006

.DISCUSSION...

RAIN SHOWERS ARE BEGINNING TO MOVE BACK INTO THE FORECAST AREA
THIS AFTERNOON FROM THE NORTH. FRONTAL BOUNDARY HAS SHIFTED A
LITTLE TO THE SOUTH. FOR MOST LOCATIONS THE FRONT APPEARS NOT TO
BE A FACTOR AS TEMPERATURES ARE IN THE MID 80S TO LOWER 90S WITH
COOLER READING ACROSS EXTREME NORTHERN SECTIONS OF THE FORECAST
AREA. SCATTERED SHOWERS SHOULD MOVE INTO MAINLY NORTHERN AND
EASTERN SECTIONS OF THE FORECAST AREA TONIGHT. THUNDERSTORM
DEVELOPMENT HAS BEEN SLOW TO OCCUR DUE TO CAPPING ALOFT BUT THE
CAP SHOULD SLOWLY ERODE TONIGHT LEAVING A POSSIBILITY OF
THUNDERSTORMS. WITH A WARM AND HUMID ENVIRONMENT AS WELL CANT
RULE OUT AN ISOLATED SEVERE THUNDERSTORM AS WELL.

FRONTAL BOUNDARY IS NOT EXPECTED TOO MOVE MUCH ON SUNDAY SO WILL
SEE ANOTHER DAY WITH A THREAT OF SHOWERS AND THUNDERSTORMS. SPC
HAS MOST OF THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT
RISK FOR SUNDAY AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE.
RAIN THREAT WILL CONTINUE INTO SUNDAY NIGHT AND MONDAY AS FRONTAL
BOUNDARY STILL CLOSE TO THE REGION.

BY MONDAY NIGHT...UPPER LEVEL RIDGE BEGIN TO DEVELOP OVER THE
CENTRAL PLAINS WHICH SHOULD HELP MOVE FRONT AWAY FROM THE REGION
AND KEEP THINGS DRY FOR A COUPLE OF DAYS. IT APPEARS THAT THE
RIDGE MAY BE SHORT LIVED AS AN UPPER LEVEL LOW WILL CLIMB OVER THE
RIDGE AND BRING UNSETTLED WEATHER BACK IN THE REGION BEGINNING
LATE WEDNESDAY NIGHT AND CONTINUING THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  88  68  85 /  30  20  20  20
MKL  66  85  62  81 /  40  40  30  20
JBR  67  88  64  83 /  40  30  30  20
TUP  66  88  65  86 /  20  20  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 20, 7:00 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT SAT MAY 20 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
800 PM CDT SAT MAY 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE NORTHERN
HALF OF THE MIDSOUTH. THE SLIGHT RISK AREA IS ROUGHLY ALONG AND
NORTH OF A LINE FROM IUKA MISSISSIPPI...TO HOLLY SPRINGS
MISSISSIPPI...TO FORREST CITY ARKANSAS. AN UPPER LEVEL DISTURBANCE
AND ASSOCIATED FRONTAL BOUNDARY AND WILL SERVE AS A FOCUS FOR THE
DEVELOPMENT OF THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL
BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY FOR ALL OF
THE MIDSOUTH. A STALLED FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES
WILL PRODUCE A CHANCE OF SEVERE STORMS. THE THREAT FROM STORMS
THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON
SUNDAY.

In the hours before

Local storm report, May 20, 6:12 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT SAT MAY 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E0.88 INCH       HENDERSON          TN   AMATEUR RADIO

0644 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E1.75 INCH       HENDERSON          TN   PUBLIC

            GOLF BALL SIZE HAIL REPORTED

0708 PM     HAIL             SCOTTS HILL             35.52N 88.25W
05/20/2006  E0.75 INCH       HENDERSON          TN   EMERGENCY MNGR

&&

JFB
Local storm report, May 20, 6:14 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CDT SAT MAY 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E0.88 INCH       HENDERSON          TN   AMATEUR RADIO

0644 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E1.75 INCH       HENDERSON          TN   PUBLIC

            GOLF BALL SIZE HAIL REPORTED

0708 PM     HAIL             SCOTTS HILL             35.52N 88.25W
05/20/2006  E0.75 INCH       HENDERSON          TN   EMERGENCY MNGR

0713 PM     HAIL             REAGAN                  35.52N 88.35W
05/20/2006  M0.88 INCH       HENDERSON          TN   EMERGENCY MNGR

&&

JFB
Local storm report, May 20, 6:54 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT SAT MAY 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E0.88 INCH       HENDERSON          TN   AMATEUR RADIO

0644 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E1.75 INCH       HENDERSON          TN   PUBLIC

            GOLF BALL SIZE HAIL REPORTED

0708 PM     HAIL             SCOTTS HILL             35.52N 88.25W
05/20/2006  E0.75 INCH       HENDERSON          TN   EMERGENCY MNGR

0713 PM     HAIL             REAGAN                  35.52N 88.35W
05/20/2006  M0.88 INCH       HENDERSON          TN   EMERGENCY MNGR

0752 PM     HAIL             REAGAN                  35.52N 88.35W
05/20/2006  M0.88 INCH       HENDERSON          TN   EMERGENCY MNGR

            PENNY TO NICKEL SIZE HAIL REPORTED AT REAGAN FIRE
            DEPARTMENT

&&

JFB
Local storm report, May 20, 8:16 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CDT SAT MAY 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E0.88 INCH       HENDERSON          TN   AMATEUR RADIO

0644 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E1.75 INCH       HENDERSON          TN   PUBLIC

            GOLF BALL SIZE HAIL REPORTED

0708 PM     HAIL             SCOTTS HILL             35.52N 88.25W
05/20/2006  E0.75 INCH       HENDERSON          TN   EMERGENCY MNGR

0713 PM     HAIL             REAGAN                  35.52N 88.35W
05/20/2006  M0.88 INCH       HENDERSON          TN   EMERGENCY MNGR

0752 PM     HAIL             REAGAN                  35.52N 88.35W
05/20/2006  M0.88 INCH       HENDERSON          TN   EMERGENCY MNGR

            PENNY TO NICKEL SIZE HAIL REPORTED AT REAGAN FIRE
            DEPARTMENT

0912 PM     HAIL             MCDOUGAL                36.44N 90.39W
05/20/2006  E0.75 INCH       CLAY               AR   LAW ENFORCEMENT

&&

JFB
Local storm report, May 20, 8:21 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT SAT MAY 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E0.88 INCH       HENDERSON          TN   AMATEUR RADIO

0644 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E1.75 INCH       HENDERSON          TN   PUBLIC

            GOLF BALL SIZE HAIL REPORTED

0708 PM     HAIL             SCOTTS HILL             35.52N 88.25W
05/20/2006  E0.75 INCH       HENDERSON          TN   EMERGENCY MNGR

0713 PM     HAIL             REAGAN                  35.52N 88.35W
05/20/2006  M0.88 INCH       HENDERSON          TN   EMERGENCY MNGR

0752 PM     HAIL             REAGAN                  35.52N 88.35W
05/20/2006  M0.88 INCH       HENDERSON          TN   EMERGENCY MNGR

            PENNY TO NICKEL SIZE HAIL REPORTED AT REAGAN FIRE
            DEPARTMENT

0912 PM     HAIL             MCDOUGAL                36.44N 90.39W
05/20/2006  E0.75 INCH       CLAY               AR   LAW ENFORCEMENT

0919 PM     HAIL             MCLEMORESVILLE          35.99N 88.58W
05/20/2006  E0.75 INCH       CARROLL            TN   AMATEUR RADIO

&&

JFB
Local storm report, May 20, 8:23 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CDT SAT MAY 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E0.88 INCH       HENDERSON          TN   AMATEUR RADIO

0644 PM     HAIL             LEXINGTON               35.65N 88.39W
05/20/2006  E1.75 INCH       HENDERSON          TN   PUBLIC

            GOLF BALL SIZE HAIL REPORTED

0708 PM     HAIL             SCOTTS HILL             35.52N 88.25W
05/20/2006  E0.75 INCH       HENDERSON          TN   EMERGENCY MNGR

0713 PM     HAIL             REAGAN                  35.52N 88.35W
05/20/2006  M0.88 INCH       HENDERSON          TN   EMERGENCY MNGR

0752 PM     HAIL             REAGAN                  35.52N 88.35W
05/20/2006  M0.88 INCH       HENDERSON          TN   EMERGENCY MNGR

            PENNY TO NICKEL SIZE HAIL REPORTED AT REAGAN FIRE
            DEPARTMENT

0912 PM     HAIL             MCDOUGAL                36.44N 90.39W
05/20/2006  E0.75 INCH       CLAY               AR   LAW ENFORCEMENT

0919 PM     HAIL             MCLEMORESVILLE          35.99N 88.58W
05/20/2006  E0.75 INCH       CARROLL            TN   AMATEUR RADIO

0920 PM     HAIL             ATWOOD                  35.98N 88.67W
05/20/2006  E1.25 INCH       CARROLL            TN   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED

&&

JFB

The radar

The Paducah radar (KPAH), 110 km away, was scanning. The volume nearest the first event began at 02:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pemiscot

When
May 20, 8:28 PM CST to 8:32 PM CST
Where
Pemiscot County, 1 mi W of Hayward
Measured
1.75 in hail
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
36.400, -89.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509609.